Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 26, 2018, 4:09 AM CST for 15 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 26, 2018, 11:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2018, 4:09 AM CST (10:09 UTC)
- In effect from
- Jan 26, 2018, 11:00 AM CST
- Expired
- Jan 26, 2018, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS84 KAMA 261009 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 409 AM CST Fri Jan 26 2018 OKZ002-003-TXZ004-005-010-270000- /O.NEW.KAMA.FW.W.0003.180126T1700Z-180127T0000Z/ Texas-Beaver-Ochiltree-Lipscomb-Hemphill- 409 AM CST Fri Jan 26 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM CST this evening. * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Ochiltree...Lipscomb and Hemphill. * 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Timing...Winds will begin to pick up late this morning and will persist through the early evening. Expect a wind shift out of the north, due to a cold front, around 6 PM CST this evening. North winds will start off across the Oklahoma Panhandle, and should be through the Texas Panhandle by 10 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
048 WWUS84 KAMA 262019 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 219 PM CST Fri Jan 26 2018 OKZ001-TXZ001>003-006>009-011>013-016-017-270000- /O.EXA.KAMA.FW.W.0003.000000T0000Z-180127T0000Z/ Cimarron-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-Roberts- Oldham-Potter-Carson-Deaf Smith-Randall- 219 PM CST Fri Jan 26 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 6 PM CST this evening. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hansford...Hartley...Moore...Hutchinson...Roberts... Oldham...Potter...Carson...Deaf Smith and Randall. * 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 35 mph, shifting north in evening. * Relative Humidity...As low as 7 percent. * Timing...Now through 6 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ002-003-TXZ004-005-010-270000- /O.CON.KAMA.FW.W.0003.000000T0000Z-180127T0000Z/ Texas-Beaver-Ochiltree-Lipscomb-Hemphill- 219 PM CST Fri Jan 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE... * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Ochiltree...Lipscomb and Hemphill. * 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 35 mph, shifting north in evening. * Relative Humidity...As low as 19 percent. * Timing...Now through around 6 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
853 WWUS84 KAMA 262047 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 247 PM CST Fri Jan 26 2018 TXZ004>013-016-017-270300- /O.EXT.KAMA.FW.W.0003.000000T0000Z-180127T0300Z/ Ochiltree-Lipscomb-Hartley-Moore-Hutchinson-Roberts-Hemphill- Oldham-Potter-Carson-Deaf Smith-Randall- 247 PM CST Fri Jan 26 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE... * Affected Area...In Texas...Ochiltree...Lipscomb...Hartley... Moore...Hutchinson...Roberts...Hemphill...Oldham...Potter... Carson...Deaf Smith and Randall. * 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 35 mph, shifting north in evening. * Relative Humidity...As low as 7 percent. * Timing...Now through around 6 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001>003-TXZ001>003-270000- /O.CON.KAMA.FW.W.0003.000000T0000Z-180127T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford- 247 PM CST Fri Jan 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman and Hansford. * 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 35 mph, shifting north in evening. * Relative Humidity...As low as 10 percent. * Timing...Now through 6 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
214 WWUS84 KAMA 270056 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 656 PM CST Fri Jan 26 2018 TXZ004>013-016-017-270300- /O.CON.KAMA.FW.W.0003.000000T0000Z-180127T0300Z/ Ochiltree-Lipscomb-Hartley-Moore-Hutchinson-Roberts-Hemphill- Oldham-Potter-Carson-Deaf Smith-Randall- 656 PM CST Fri Jan 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR PARTS OF THE TEXAS PANHANDLE... * Affected Area...In Texas...Ochiltree...Lipscomb...Hartley... Moore...Hutchinson...Roberts...Hemphill...Oldham...Potter... Carson...Deaf Smith and Randall. * 20 Foot Winds...West 15 to 25 mph, then becoming north 20 to 30 mph with higher gusts until around 9 PM. * Relative Humidity...Minimum relative humidity values of 10 to 15 percent are expected until 9 PM, then rising thereafter. * Timing...Through 9 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 25, 10:28 PM CST, 5 hours 41 minutes earlier.
Area forecast discussion, Jan 25, 10:28 PM CST, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1028 PM CST Thu Jan 25 2018 .AVIATION... 06Z TAF Cycle VFR conditions will prevail at all three TAF sites through 06Z Saturday. South and southwest winds 15 to 25 knots with gusts near 30 knots will become west after 14Z to 16Z Friday and then shift to the northwest and north 10 to 20 knots with some occasional gusts until around 00Z Saturday. Winds may diminish at the Guymon and Dalhart TAF sites between 09Z to 15Z Friday 10 to 20 knots before increasing once again after 14Z to 16Z Friday. Schneider && .PREV DISCUSSION... /Issued 534 PM CST Thu Jan 25 2018/ AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Saturday. South and southwest winds 15 to 25 knots with gusts near 30 knots can be expected at all three TAF sites through 00Z Saturday, however wind speeds may diminish to around 15 knots or 10 to 15 knots at the Dalhart and Guymon TAF sites between about 10Z and 15Z Friday. Schneider PREV DISCUSSION... /Issued 259 PM CST Thu Jan 25 2018/ DISCUSSION...Dry, breezy conditions is expected to continue through the forecast period, with fire weather concerns outlined below. An upper level ridge is moving east away from the area, with a weak disturbance to our south bringing elevated dry thunderstorms to west central Texas. At present, it looks like thunderstorm development will remain east and south of the region so have avoided mention of dry thunderstorms at this time. Southwesterly flow will transition to westerly and northwesterly flow over the weekend as a long wave ridge establishes itself out west. This will keep the jet stream well north of the area and shut off any moisture return to the region with passing weather disturbances. Hope may exist with model guidance suggesting another weather system digging down into the central and eastern United States early Thursday. However, the trend from models has been drier, and have held off on any PoP mention at this time. Bieda FIRE WEATHER...Elevated to critical fire weather conditions will continue through this evening before relative humidity values start to recover after sunset. Unfortunately, 20 foot winds will continue from the south at 15 to 25 MPH with gusts up to 35 MPH due to a low-level jet from a passing disturbance. Another day of elevated fire weather conditions is possible on Friday as a weather disturbance passes to the north of the region helping increase pressure gradients. Winds will decrease through the weekend into Monday as they remain below any criteria for fire weather concerns, though conditions will be dry areawide with minimum relative humidity values around 13 to 20 percent. By Tuesday, westerly downsloping flow will establish itself bringing with it dry and breezy conditions along with elevated fire weather conditions. Another disturbance will pass to the north on Thursday bringing, you guessed it, breezy westerly winds and dry conditions for another possible round of elevated fire weather conditions. Bieda && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jan 26, 4:07 AM CST, 2 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 407 AM CST Fri Jan 26 2018 OKZ001>003-TXZ001>020-262300- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 407 AM CST Fri Jan 26 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated Fire Weather across most of the Texas Panhandle and the Western Oklahoma Panhandle. Critical Fire Weather conditions expected across the central and eastern Oklahoma Panhandle, and the northeast Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread elevated to possibly critical Fire Weather conditions on Tuesday. Elevated conditions possible Wednesday across the southwest Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Friday, Tuesday and Wednesday.
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.